MAUDE Adverse Event Report: BIOMET 3I 3I T3® EX HEX TAPERED IMPLANT 4 X 13MM; TAPERED DENTAL IMPLANT

BIOMET 3I 3I T3® EX HEX TAPERED IMPLANT 4 X 13MM; TAPERED DENTAL IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report (b)(4).The following information is unknown at the time of this report: reporter last name not provided.The device has been received for evaluation.Investigation has not yet begun.Once investigation has been completed, a follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient presented with infection and bone loss at tooth location #12.The implant was removed.There was no report of patient injury.
 
Additional Manufacturer Narrative
One tapered implant (boet413) and cover screw were returned for investigation.Visual inspection of the as returned products identified no physical damage.The cover screw was attached to the implant.Per functional testing, the cover screw was able to be removed from the implant and there was no sign of malfunction.Measurements were taken and through dimensional analysis and comparison to drawings, it was determined that the products were within design specifications.No pre-existing conditions were noted on the per.The reported products were located on tooth #12 and were used for approximately 4 months.Pictures or x-ray images were not provided.As a result, bone loss could not be verified.Dhr review for the lot (2017021540) had revealed no deviations nor non-conformances which could have caused or contributed to bone loss and infection after implantation.All products were conforming at the time they left zimmer biomet.In addition, all sterilization activities were conducted with no nonconformities per sterilization record (op# 0210).Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products within specifications.Complaint history review was performed for the reported lot (2017021540) and no similar event or complaint was found.June monthly post market trending was reviewed and there were no negative trends or corrective actions for bone loss, infection or the returned products (boet413).Therefore, based on the available information, device malfunction did not occur and the event could not be verified through visual inspection of the returned products.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3I T3® EX HEX TAPERED IMPLANT 4 X 13MM
Common Device Name
TAPERED DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key8708336
Report Number0001038806-2019-00519
Device Sequence Number11285340
Product Code DZE
UDI-Device Identifier00844868033271
UDI-Public(01)00844868033271(17)220306(10)2017021540(241)BOET413
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model NumberN/A
Device Catalogue NumberBOET413
Device Lot Number2017021540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;